Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having high fever, rashes all over the body, low potassium and acid reflex. What could be the cause?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Mon, 9 Dec 2013 in Skin Hair and Nails
Question: My sister is in the hospital and the doctors can't figure out what is wrong. She has a very high fever, rash all over her body, low potassium and acid reflex that is going crazy. Any ideas?
doctor
Answered by Dr. Geetika Paul 20 minutes later
Brief Answer: Generalized skin rash ; erythroderma Detailed Answer: Hi, I understand your concern regarding the skin problem and I hope to help you in the same. Now from the description that you have provided, it looks like your sister has developed erythroderma. Now this is a skin condition in which there highgrade fever along with a generalized skin rash. In this condition, there can also be other associated abnormalities like electrolyte disturbances in body of sodium and potassium. Also there can be disturbances in liver parameters and other systems. The most important cause of such a presentation is a drug reaction. I would like to know if she was on any drugs prior to the onset of the rash. Antibiotics and painkillers are the most important culprit. Also does she have any oral or genital lesions? Did she have any skin problem earlier before the onset of this skin rash? Now the mainstay of treatment is stopping the offender drug and giving oral steroids. For confirmation of diagnosis, it would be great if you can click some close up pictures of the exact skin lesions and upload them here on this page. You can also mail then at YYYY@YYYY with heading as ref to Dr Geetika Paul. I am sure I will be able to help you more once you follow up with the pictures. Waiting for your response Dr Geetika Paul.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Geetika Paul 26 minutes later
They also thought that they see a spot on her liver. Could this just be a secondary problem not related?
doctor
Answered by Dr. Geetika Paul 3 hours later
Brief Answer: Erythroderma skin due to liver disease Detailed Answer: Hi, See there can be two things. One that your sister probably has some, yet undiagnosed liver problem which is causing the skin rash. The second thing is that she is having skin erythroderma which is further causing involvement of the other body systems as well including the liver. Now for this, a thorough systemic examination is required. We need to find out what the liver lesion is. But in any case, I can assure you that with proper management the skin rash will go. It is just reflection of the body disorders. Once the main problem goes, the skin rash will slowly heal. In the mean time, you can use some good moisturizers or oils over the body. This helps in keeping the skin hydrated and prevents heat and water loss from the skin. Hope it helps, Dr Geetika Paul.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  

Recent questions on  Erythroderma

doctor1 MD

Hello, I am 4 years into severe erythroderma and red skin syndrome from 45 years of topical, nasal, oral and IV steroids. I had two years of zero use and my MD gave me antibiotic nose drops with steroids (ciprodex) and since then my knee tendons...

doctor1 MD

My wife, 70 yrs old and in good health, has suffered for many weeks with very itchy sores all over her back, arms and legs. Doctors have not found a cause so far - it has been a month or two, and she is bleeding on clothes, miserable and not...

doctor1 MD

If a fungal infection is not treated could it result in server skin reaction? I don't know what fungus it is

doctor1 MD

My father has been diagnosed recently with exfoliative erythroderma, they put him on an immune suppressant i'm not quite understanding the reasoning for this...also, treatment options seem to be far and few between do you have any knowledge on this particular disease/disorder...? He is 47 years of age and has been suffering from this for around 4 years now. He is so cold all the time. I just want to find him help

doctor1 MD

I have had a persistent skin rash since May of last year. Initially I was told it was scabies applied the prescribed medication and skin rash appeared to have disappear with the exception of my right leg. When to dermatalogist and was told it was eczema. Prescribe a steroid ointment and has not worked. The condition is getting worse.

doctor1 MD

Hi, i've been feeling very weak and have had constant peeling red skin. My lips also keep randomly breaking and bleeding at odd times during the day. Could this be allergies or something more serious? I was on minocycline three years ago and had constant problems like this. Over time it has gotten better, but these issues still persist. I will visit a doctor soon, but I was wondering based on your expertise, what do you think the issue could be? I'm 26 years old and haven't had any diagnosed serious problems with my health.

doctor1 MD

good aftrnoon,
my husband is 31 years old and has ezcema he has been having this white flaky red irrated skin rash for almost 2 months . he has been to the hospital and they reffered him to a dermatologist im getting conserned cause he gets the chills and its very hot at my house ? can you please help me i would like to know what can i do to help him he complains it hurts alot and his skin is so dry.

thanks,